Alert archive / Idaho / High Wind Warnings in 2020
High Wind Warning 2, NWS Boise, ID
NWS Boise, ID issued this high wind warning at Sep 6, 2020, 12:43 PM MDT for 6 counties in Idaho. It took effect at Sep 7, 2020, 4:00 PM MDT. It was in force for 8 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2020, 12:43 PM MDT (18:43 UTC)
- In effect from
- Sep 7, 2020, 4:00 PM MDT
- Expired
- Sep 8, 2020, 12:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:00 PM MDT | NON-TSTM WND GST 38 | 3 S Boise, ID | MESONET STATION 8499 D3 - BROADWAY I-84 EASTBOUND. |
| Sep 7, 4:00 PM MDT | NON-TSTM WND GST 38 | 5 Sse Grand View, ID | MESONET STATION GDVI 5.2 SE GRAND VIEW (AGRIMET). |
| Sep 7, 4:00 PM MDT | NON-TSTM WND GST 41 | 3 W Bliss, ID | MESONET STATION UP160 3.0 W BLISS (UPR). |
| Sep 7, 4:00 PM MDT | NON-TSTM WND GST 43 | 1 Ene Glenns Ferry, ID | MESONET STATION 3250 D4 - GLENNS FERRY. |
| Sep 7, 4:00 PM MDT | NON-TSTM WND GST 45 | 4 Ene Hagerman, ID | MESONET STATION 8399 D4 - TUTTLE. |
| Sep 7, 4:00 PM MDT | NON-TSTM WND GST 48 | 7 Ssw Glenns Ferry, ID | MESONET STATION GFRI 6.7 SW GLENNS FERRY (AGRIMET). |
| Sep 7, 4:06 PM MDT | NON-TSTM WND GST 33 | 9 Ese Boise, ID | MESONET STATION 3000 D3 - HIGHLAND VALLEY SUMMIT. |
| Sep 7, 4:12 PM MDT | NON-TSTM WND GST 47 | 16 Nw Mountain Home, ID | MESONET STATION UP237 16.0 N MOUNTAIN HOME AFB (UPR). |
| Sep 7, 4:20 PM MDT | NON-TSTM WND GST 30 | 3 S Boise, ID | MESONET STATION TT374 PRAWS 7. |
| Sep 7, 4:30 PM MDT | NON-TSTM WND GST 39 | 10 Ese Anderson Dam, ID | MESONET STATION 3013 D4 - PINE TURNOFF. |
| Sep 7, 4:30 PM MDT | NON-TSTM WND GST 50 | 13 Wnw Reynolds, ID | MESONET STATION ITDB9 D3 - ION SUMMIT. |
| Sep 7, 4:40 PM MDT | NON-TSTM WND GST 48 | 5 Sse Mountain Home, ID | MESONET STATION UP078 4.6 SE MOUNTAIN HOME (UPR). |
| Sep 7, 4:44 PM MDT | NON-TSTM WND GST 43 | 10 Ssw Hill City, ID | MESONET STATION DEHI1 DEER HAVEN. |
| Sep 7, 4:45 PM MDT | NON-TSTM WND GST 54 | 8 Se Mountain Home, ID | MESONET STATION 2996 D3 - HAMMETT HILL. |
| Sep 7, 4:46 PM MDT | NON-TSTM WND GST 33 | 5 Ssw Garden City, ID | MESONET STATION TT325 DENNIS TECH CENTER. |
| Sep 7, 4:50 PM MDT | NON-TSTM WND GST 33 | 7 Wnw Buhl, ID | MESONET STATION 7237D 7 N CASTLEFORD. |
| Sep 7, 4:55 PM MDT | NON-TSTM WND GST 61 | 17 Wsw Hagerman, ID | MESONET STATION TWBI1 TWIN BUTTES. |
| Sep 7, 5:00 PM MDT | NON-TSTM WND GST 39 | 1 Ne Kimberly, ID | MESONET STATION TWFI 1.3 NE KIMBERLY (AGRIMET). |
| Sep 7, 5:00 PM MDT | NON-TSTM WND GST 53 | 3 N Hansen, ID | MESONET STATION 3251 D4 - HANSEN BRIDGE. |
| Sep 7, 5:03 PM MDT | NON-TSTM WND GST 38 | 4 Sse Star, ID | MESONET STATION AV577 MERIDIAN. |
| Sep 7, 5:25 PM MDT | NON-TSTM WND GST 48 | 12 E Swan Falls, ID | MESONET STATION TS961 IDARNG1_RG2. |
| Sep 7, 5:25 PM MDT | NON-TSTM WND GST 52 | 8 Wnw Mountain Home Afb, ID | MESONET STATION TS962 7 WNW MOUNTAIN HOME AFB. |
| Sep 7, 5:27 PM MDT | NON-TSTM WND GST 32 | 4 Wnw Garden City, ID | MESONET STATION AP523 BOISE. |
| Sep 7, 5:30 PM MDT | NON-TSTM WND GST 46 | 1 Sse Meridian, ID | MESONET STATION 3229 D3 - KUNA - MERIDIAN. |
| Sep 7, 5:30 PM MDT | NON-TSTM WND GST 53 | 4 Wsw Grasmere, ID | MESONET STATION ITDB8 D3 - SIMCO ROAD. |
| Sep 7, 5:35 PM MDT | NON-TSTM WND GST 32 | 9 Wsw Bruneau, ID | MESONET STATION 7104D 9 WSW BRUNEAU. |
| Sep 7, 5:45 PM MDT | NON-TSTM WND GST 35 | 4 Sw Garden City, ID | MESONET STATION ITDB5 D3 - FLYING WYE I-84 WESTBOUND. |
| Sep 7, 5:55 PM MDT | NON-TSTM WND GST 43 | 15 Ne Swan Falls, ID | MESONET STATION UP174 15.8 S BOISE (UPR). |
| Sep 7, 6:00 PM MDT | NON-TSTM WND GST 40 | 13 Nne Gooding, ID | MESONET STATION 2995 D4 - GWYNN RANCH HILL. |
| Sep 7, 6:10 PM MDT | NON-TSTM WND GST 41 | 3 S Boise, ID | MESONET STATION LLAI1 BOISE WFO RAWS. |
| Sep 7, 6:19 PM MDT | NON-TSTM WND GST 40 | 3 S Boise, ID | MESONET STATION TT433 IRAWS 54. |
| Sep 7, 6:25 PM MDT | NON-TSTM WND GST 51 | 13 Nw Mountain Home Afb, ID | MESONET STATION TS960 13 NW MOUNTAIN HOME AFB. |
| Sep 7, 6:26 PM MDT | NON-TSTM WND GST 45 | 1 Se Boise, ID | MESONET STATION TS587 NWS IWOS 3. |
| Sep 7, 6:31 PM MDT | NON-TSTM WND GST 40 | 13 Ssw Riddle, ID | MESONET STATION SPAI1 SHO-PAI. |
| Sep 7, 6:50 PM MDT | NON-TSTM WND GST 43 | 3 S Boise, ID | MESONET STATION TT614 RAWS F6 1 SECOND SAMPLE. |
| Sep 7, 6:52 PM MDT | NON-TSTM WND GST 55 | 20 Wsw Castleford, ID | MESONET STATION HBFI1 HORSE BUTTE. |
| Sep 7, 7:20 PM MDT | NON-TSTM WND GST 53 | 1 S Mountain Home Afb, ID | AWOS STATION KMUO MOUNTAIN HOME AFB. |
| Sep 7, 7:28 PM MDT | NON-TSTM WND GST 54 | 2 Ne Boise, ID | MESONET STATION TT289 CRESTLINE TRAIL. |
| Sep 7, 7:30 PM MDT | NON-TSTM WND GST 31 | Rogerson, ID | MESONET STATION 3015 D4 - ROGERSON. |
| Sep 7, 7:36 PM MDT | NON-TSTM WND GST 42 | 3 S Boise, ID | MESONET STATION TT380 PRAWS 13. |
| Sep 7, 7:50 PM MDT | NON-TSTM WND GST 40 | 3 S Boise, ID | MESONET STATION TT005 RAWS TRAINING FTS 12S. |
| Sep 7, 7:55 PM MDT | NON-TSTM WND GST 41 | 32 Wnw Riddle, ID | MESONET STATION BFRI1 BRACE FLAT. |
| Sep 7, 8:00 PM MDT | NON-TSTM WND GST 52 | 4 E Jerome, ID | MESONET STATION 8408 D4 - JEROME BUTTE. |
| Sep 7, 8:00 PM MDT | NON-TSTM WND GST 66 | 2 Ssw Hazelton, ID | MESONET STATION 8401 D4 - VALLEY INTERCHANGE. |
| Sep 7, 8:02 PM MDT | NON-TSTM WND GST 47 | 21 N Murphy Hot Springs, ID | MESONET STATION TT086 JUNIPER BUTTE. |
| Sep 7, 8:02 PM MDT | NON-TSTM WND GST 48 | 7 Se Hot Springs, ID | MESONET STATION TT087 SAYLOR CREEK. |
| Sep 7, 8:02 PM MDT | NON-TSTM WND GST 63 | 3 E Jerome, ID | AWOS STATION KJER JEROME COUNTY. |
| Sep 7, 8:03 PM MDT | NON-TSTM WND GST 44 | 1 N Pine, ID | MESONET STATION CW0406 PINE. |
| Sep 7, 8:15 PM MDT | NON-TSTM WND GST 33 | 3 Sw Garden City, ID | MESONET STATION ITDB7 D3 - FLYING WYE I-84 EASTBOUND. |
| Sep 7, 8:29 PM MDT | NON-TSTM WND GST 52 | 6 S Twin Falls, ID | ASOS STATION KTWF TWIN FALLS. |
| Sep 7, 8:32 PM MDT | NON-TSTM WND GST 43 | 6 Ese Jerome, ID | MESONET STATION EW6864 JEROME. |
| Sep 7, 8:42 PM MDT | NON-TSTM WND GST 44 | 19 Ese Riddle, ID | MESONET STATION PCKI1 POLE CREEK. |
| Sep 7, 8:44 PM MDT | NON-TSTM WND GST 55 | 3 N Twin Falls, ID | MESONET STATION 3117 D4 - PERRINE BRIDGE. |
| Sep 7, 8:45 PM MDT | NON-TSTM WND GST 54 | 14 Ese Hollister, ID | MESONET STATION TGFI1 TRAIL GULCH. |
| Sep 7, 8:45 PM MDT | NON-TSTM WND GST 56 | 14 Ssw Rogerson, ID | MESONET STATION 8442 D4 - JACKPOT. |
| Sep 7, 8:47 PM MDT | NON-TSTM WND GST 50 | 5 Ne Boise, ID | GUST OF 50 MPH MEASURED AT CRESTLINE TRAIL RAWS AT 828 PM MDT. |
| Sep 7, 8:47 PM MDT | NON-TSTM WND GST 52 | Twin Buttes, ID | GUST OF 52 MPH MEASURED AT TWIN BUTTES RAWS AT 855 PM MDT. |
| Sep 7, 8:47 PM MDT | NON-TSTM WND GST 52 | Twin Falls, ID | GUST OF 52 MPH MEASURED AT TWIN FALLS AIRPORT AT 829 PM MDT. |
| Sep 7, 8:47 PM MDT | NON-TSTM WND GST 64 | Jerome, ID | A GUST OF 64 MPH WAS MEASURED AT THE JEROME AIRPORT AT 802 PM MDT. |
| Sep 7, 8:47 PM MDT | NON-TSTM WND DMG | Buhl, ID | SPOTTER AT BUHL REPORTED BRANCHES 4-6 INCHES IN DIAMETER ON ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3125 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS75 KBOI 061843 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1243 PM MDT Sun Sep 6 2020 ORZ061-061945- /O.CAN.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Harney County- 1143 AM PDT Sun Sep 6 2020 ...WIND ADVISORY IS CANCELLED... Winds in Harney County are expected to stay below advisory levels. $$ IDZ014>016-030-070530- /O.UPG.KBOI.HW.A.0001.200907T2200Z-200908T0300Z/ /O.NEW.KBOI.HW.W.0002.200907T2200Z-200908T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1243 PM MDT Sun Sep 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home and Bruneau. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-028-029-ORZ062-064-070530- /O.UPG.KBOI.HW.A.0001.200907T2200Z-200908T0300Z/ /O.EXA.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Camas Prairie-Owyhee Mountains- Baker County-Oregon Lower Treasure Valley- 1243 PM MDT Sun Sep 6 2020 /1143 AM PDT Sun Sep 6 2020/ ...WIND ADVISORY IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ013-070530- /O.EXA.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Boise Mountains- 1243 PM MDT Sun Sep 6 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Southern part of Boise Mountains. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ063-070530- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Malheur County- 1243 PM MDT Sun Sep 6 2020 /1143 AM PDT Sun Sep 6 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Malheur County. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
723 WWUS75 KBOI 070231 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 831 PM MDT Sun Sep 6 2020 IDZ014>016-030-071330- /O.CON.KBOI.HW.W.0002.200907T2200Z-200908T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 831 PM MDT Sun Sep 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home and Bruneau. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-013-028-029-ORZ062>064-071330- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 831 PM MDT Sun Sep 6 2020 /731 PM PDT Sun Sep 6 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
009 WWUS75 KBOI 070859 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 259 AM MDT Mon Sep 7 2020 IDZ014>016-030-072200- /O.CON.KBOI.HW.W.0002.200907T2200Z-200908T0300Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 259 AM MDT Mon Sep 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home and Bruneau. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM to 9 PM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-013-028-029-ORZ062>064-072200- /O.CON.KBOI.WI.Y.0013.200907T2200Z-200908T0300Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 259 AM MDT Mon Sep 7 2020 /159 AM PDT Mon Sep 7 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/ Monday. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
989 WWUS75 KBOI 071812 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1212 PM MDT Mon Sep 7 2020 IDZ014>016-030-080600- /O.EXT.KBOI.HW.W.0002.200907T2200Z-200908T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1212 PM MDT Mon Sep 7 2020 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Northwest winds around 40 mph with gusts up to 60 mph expected. * WHERE...Portions of south central and southwest Idaho, including the cities of Mountain Home, Bruneau, Grandview, Oreana, and Murphy Hot Springs. Boise is not included. Interstate 84 between mileposts 70 and 105 is within the warning area. * WHEN...From 4 PM this afternoon to midnight MDT tonight. Strongest winds will occur between 6 PM and 10 PM MDT, then decrease from north to south after that. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ012-013-028-029-ORZ062>064-080600- /O.EXT.KBOI.WI.Y.0013.200907T2200Z-200908T0600Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 1212 PM MDT Mon Sep 7 2020 /1112 AM PDT Mon Sep 7 2020/ ...WIND ADVISORY NOW IN EFFECT FROM 4 PM MDT /3 PM PDT/ THIS AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast and southeast Oregon and southwest Idaho. * WHEN...From 4 PM MDT /3 PM PDT/ this afternoon to midnight MDT /11 PM PDT/ tonight. Strongest winds will occur between 6 PM and 9 PM MDT /5 PM to 8 PM PDT/, and will decrease from north to south after that. * IMPACTS...Gusty winds will blow unsecured objects around. Tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Local blowing dust will reduce visibility creating an additional travel hazard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
898 WWUS75 KBOI 080555 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1155 PM MDT Mon Sep 7 2020 IDZ014>016-030-080700- /O.EXP.KBOI.HW.W.0002.000000T0000Z-200908T0600Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 1155 PM MDT Mon Sep 7 2020 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Winds across the area have weakened to below critical thresholds. Periods of gusty to breezy conditions will continue into the overnight. $$ IDZ012-013-028-029-ORZ062>064-080700- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-200908T0600Z/ Lower Treasure Valley ID-Boise Mountains-Camas Prairie- Owyhee Mountains-Baker County-Malheur County- Oregon Lower Treasure Valley- 1155 PM MDT Mon Sep 7 2020 /1055 PM PDT Mon Sep 7 2020/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT /11 PM PDT/ TONIGHT... Winds across the area have weakened to below critical thresholds. Periods of gusty conditions will continue into the overnight. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this high wind warning went out at Sep 6, 9:03 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 6, 9:03 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Boise ID
903 AM MDT Sun Sep 6 2020
.DISCUSSION...Models haven't changed much since yesterday so
current forecast is still on track. Not quite so hot today
due to increased smoke. Strong cold front from the north/nne
Monday will bring at least advisory level winds and possibly
high winds to the Camas Prairie, Snake Basin, and south to the
Nevada border Monday afternoon and evening, with highest speeds
expected near Mountain Home. Not quite as windy on the Oregon
side. Also, drastic cooling Monday night through Tuesday as
the upper trough passes by to our east, with northerly flow
aloft bringing in cold air. Warming Wednesday and beyond.
&&
.AVIATION...Mostly VFR with areas of MVFR in haze and smoke.
Smoke conditions will start to improve this afternoon/evening with
an approaching cold front from the north. Surface winds: NW 10-20
kts with gusts up to 30 kts southeast of KBOI this afternoon.
Winds across the region increasing tomorrow associated with a cold
front, becoming NW 20-35 kts Monday afternoon with gusts up to 50
kts. Winds aloft near 10k ft MSL:
west 15-30 kts.
&&
&&
.PREV DISCUSSION...
SHORT TERM...Today through Tuesday night...The upper ridge,
which brought the recent record heat, will shift to the coast
today. While northwest winds will act to improve air quality
across e-central Oregon and w-central Idaho, still plenty of smoke
upstream across central Oregon to keep much of southeast Oregon
and southwest Idaho covered for today. Have stayed with forecast
trend to undercut guidance for high temperatures today. Northwest
flow strengthens on Monday ahead of a shortwave trough that will
dig south along the Continental Divide. A strong cold front will
accompany the trough Monday afternoon, bringing windy conditions
to the entire region. Have continued the current line of hazard
products for the wind on Monday, with the strongest winds likely
to develop across the Upper Treasure Valley east of Boise and
higher terrain south of the Snake Plain. Passage of the trough/
front will be mostly dry with light precipitation possible in
far eastern Valley county Monday afternoon. Dry northerly flow
will follow the trough on Tuesday as the upper ridge shows signs
of building in from the coast. Tuesday night will be chilly across
the region with some locations in the Snake Plain dropping into
the 30s. High temperatures go from around 10 degrees above normal
today to 10 degrees below normal on Tuesday. The more northerly
winds Monday and Tuesday will be enough to clear out the smoke,
minus any new fire starts upstream.
LONG TERM...Wednesday through Sunday...Gradual warming as the
upper level ridge remains in place over the Intermountain West.
Temperatures will surpass normal on Thursday, staying roughly 5-10
degrees above normal through Sunday. Conditions will remain dry
through the period.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Monday afternoon through Monday evening
IDZ420-423-424-426.
High Wind Watch from Monday afternoon through Monday evening
IDZ012-014>016-028>030.
OR...Fire Weather Watch from Monday afternoon through Monday evening
ORZ636-637.
High Wind Watch from Monday afternoon through Monday evening
ORZ062-064.
Wind Advisory from 4 PM MDT /3 PM PDT/ to 9 PM MDT /8 PM PDT/
Monday ORZ061-063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....AL
PREV SHORT TERM...DG
PREV LONG TERM....JDSThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:41 PM MDT | High Wind Watch | BOI | Ada, Camas, Canyon, Elmore, Gem, Gooding and 5 more | 18 hr |
| Sep 5, 6:41 PM MDT | Wind Advisory | BOI | Boise, Camas, Canyon, Elmore, Gem, Owyhee and 2 more | 53 hr |
| Sep 6, 3:10 PM MDT | Red Flag Warning | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 30 hr |
Nearby
High Wind Warnings in Idaho, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.